The Inclusion Problem for Some Subclasses of Context-Free Languages


Asveld, Peter R.J. and Nijholt, Anton (2000) The Inclusion Problem for Some Subclasses of Context-Free Languages. Theoretical Computer Science, 230 (1-2). pp. 247-256. ISSN 0304-3975

[img] PDF
Restricted to UT campus only
: Request a copy
Abstract:By a reduction to Post's Correspondence Problem we provide a direct proof of the known fact that the inclusion problem for unambiguous context-free grammars is undecidable. The argument or some straightforward modification also applies to some other subclasses of context-free languages such as linear languages, sequential languages, and DSC-languages (i.e., languages generated by context-free grammars with disjunct syntactic categories). We also consider instances of the problem ``Is $L(D_1 )\subseteq L(D_2 )^$ ?'' where $D_1$ and $D_2$ are taken from possibly different descriptor families of subclasses of context-free languages.
Item Type:Article
Additional information:Imported from HMI
Copyright:© 2000 Elsevier
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:
Official URL:
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 118711